Oklahoma, 2008

Damaging Winds in Oklahoma, June 15, 2008

June 15, 2008 · NWS OUN · 7 events in 5 counties and zones

Thunderstorms developed over southern Kansas and moved southeast into northern Oklahoma. High winds were reported over several locations in northern Oklahoma, with more isolated severe wind gusts reported in Woodward and Caddo counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Thunderstorms developed over southern Kansas and moved southeast into northern Oklahoma. High winds were reported over several locations in northern Oklahoma, with more isolated severe wind gusts reported in Woodward and Caddo counties. No damage was reported as a result of the wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 15, 6:47 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 15, 6:47 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
747 PM CDT SUN JUN 15 2008

.UPDATE...
UPDATED FORECAST TO REFLECT HIGHER POPS DURING THE EVENING HOURS
OVER THE WESTERN PART OF THE CWA IN RESPONSE TO DEVELOPING
THUNDERSTORM ACTIVITY. THE LATE NIGHT PART OF THE FORECAST WITH
HIGHER POPS OVER NORTH CENTRAL OKLAHOMA STILL LOOKS GOOD.

&&

.PREV DISCUSSION... /ISSUED 254 PM CDT SUN JUN 15 2008/

DISCUSSION...
OF SHORT TERM INTEREST...WE WILL BE WATCHING INTERSECTION OF DRY
LINE AND OUTFLOW BOUNDARY INTO EARLY EVENING. AT MID-AFTERNOON...
THE DRY LINE EXTENDED FROM JUST WEST OF DODGE CITY...TO NEAR
PERRYTON...TO THE CAPROCK INTERSECTION WITH I-40. THE OUTFLOW
BOUNDARY CONTINUED TO MOVE SLOWLY TO THE WEST ACROSS HARPER AND
WOODWARD COUNTIES OF NORTHWEST OKLAHOMA...DOWN TO JUST NORTH OF THE
OKLAHOMA CITY METRO. WHERE THESE BOUNDARIES COINCIDE...ISOLATED OR
SCATTERED SEVERE STORMS WILL BE POSSIBLE FROM SOUTHWEST KANSAS DOWN
INTO NORTHWEST OKLAHOMA. ALTHOUGH STORMS WILL LIKELY BE
HIGH-BASED... IT THEY CAN GET ROOTED IN LOWER-LEVELS NEAR AND NORTH
OF MENTIONED OUTFLOW BOUNDARY...THEY COULD BECOME LONG-LIVED AND
PRIMARILY POSE A FAIRLY PRONOUNCED THREAT FOR VERY LARGE HAIL.

OF GREATER CONCERN WILL BE EVOLUTION OF EASTERN KANSAS MCS. ALL
MODELS POINT TO A SOUTHWARD PROGRESSION...WHICH KEEPS MOST OF THE
ACTIVITY EAST OF OUR FORECAST AREA...BUT CLOSE ENOUGH TO BE
CONCERNED FOR LOCATIONS NEAR AND EAST OF INTERSTATE 35.
NORTH-CENTRAL AND CENTRAL OKLAHOMA COULD BE IMPACTED AS EARLY AS
EARLY EVENING...BUT MOST LIKELY LATE EVENING THROUGH ABOUT 3 AM. IF
THIS MCS BUILDS FARTHER SOUTHWEST TOWARD THE I-35 CORRIDOR...THE
MAIN IMPACTS WILL LIKELY BE DAMAGING WIND GUSTS...WITH LARGE HAIL
AND FLOODING RAIN SECONDARY CONCERNS. WITH PROGRESSIVE NATURE OF
CONVECTION BY THE TIME IT REACHES OUR CWA...AND THE THINKING THAT
MOST OF THE HEAVIER RAIN WILL BE OVER TOWARD AND EAST OF TULSA... WE
WILL NOT BE ISSUING A FLASH FLOOD WATCH FOR TONIGHT. THIS DOESNT
PRECLUDE ISOLATED WATER PROBLEMS IF STORMS OCCUR...JUST THE OVERALL
THREAT ACROSS A BROADER AREA APPEARS LOW. WITH THAT BEING SAID...A
LARGER PORTION OF THE FORECAST AREA WILL LIKELY BE IMPACTED BY
EVENING/OVERNIGHT MCS ACTIVITY MONDAY-TUESDAY-WEDNESDAY...WHICH IF
WE BECOME CONFIDENT OF REPEATED EPISODES...FLOOD/FLASH FLOOD WATCHES
WILL LIKELY BE POSTED GIVEN RECENT RAINS.

OUTSIDE OF SHORTER TERM ADJUSTMENTS BASED ON OBSERVATIONS AND SHORT
TERM MODEL SOLUTIONS...LITTLE IN THE WAY OF CHANGES WERE MADE TO
GOING FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  90  67  84 /  40  30  40  30
HOBART OK         71  95  69  87 /  40  20  20  20
WICHITA FALLS TX  75  99  72  91 /  40  10  20  20
GAGE OK           68  85  64  81 /  60  30  20  20
PONCA CITY OK     70  82  64  80 /  60  40  40  30
DURANT OK         72  94  70  87 /  30  20  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

26/32

In the hours before

Special weather statement, Jun 15, 7:50 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CDT SUN JUN 15 2008

TXZ083-084-160230-
HARDEMAN TX-FOARD TX-
850 PM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES.

A DANGEROUS SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF
LAZARE AT 849 PM CDT...MOVING SOUTHEAST AT 19 MPH. THIS STORM
PRODUCED MEASURED WIND GUSTS BETWEEN 60 AND 80 MPH NEAR
CHILDRESS...AND LIKELY CONTAINS VERY LARGE HAIL. THE STORM CONTINUED
TO TAKE ON A MORE SOUTHERLY MOTION...WHICH WILL TAKE IT NEAR RURAL
PARTS OF SOUTHWESTERN HARDEMAN AND WESTERN FOARD COUNTIES AFTER 915
PM CDT.

PEOPLE IN FOARD AND HARDEMAN COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

BURKE
Special weather statement, Jun 15, 7:56 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT SUN JUN 15 2008

OKZ009-010-015-160230-
DEWEY OK-WOODWARD OK-ELLIS OK-
856 PM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...ELLIS AND WOODWARD
COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED 8 MILES SOUTH OF FARGO AND NEAR
VICI AT 854 PM CDT...MOVING SOUTHEAST AT 19 MPH.

DANGEROUS LIGHTNING AND WINDS AROUND 50 MPH WILL LIKELY EXTEND OUT
BEYOND THE AREA OF RAIN TO AFFECT MUCH OF ELLIS...WESTERN
DEWEY...AND SOUTHERN WOODWARD COUNTIES. SEVERE WEATHER MAY DEVELOP
AT ANY TIME.

BURKE
Special weather statement, Jun 15, 7:58 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT SUN JUN 15 2008

OKZ036-TXZ085-160245-
JACKSON OK-WILBARGER TX-
858 PM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON AND WILBARGER
COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED NEAR ELDORADO AT 858 PM
CDT...MOVING SOUTHEAST AT 24 MPH. THESE STORMS WILL PRODUCE VERY
LITTLE RAIN...BUT DANGEROUS LIGHTNING AND WIND GUSTS AROUND 50 MPH
WILL EXTEND OUT BEYOND THE STORMS...POSSIBLY AFFECTING MUCH OF
JACKSON COUNTY AND NORTHERN WILBARGER COUNTY THROUGH 945 PM.

PEOPLE IN JACKSON AND WILBARGER COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

BURKE
Special weather statement, Jun 15, 8:22 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
922 PM CDT SUN JUN 15 2008

OKZ007-160300-
GRANT OK-
922 PM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF MANCHESTER AT 922
PM CDT...MOVING SOUTHEAST AT 19 MPH. THIS STORM MAY AFFECT GRANT
COUNTY BEFORE 10 PM.

PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

BURKE
Special weather statement, Jun 15, 8:25 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CDT SUN JUN 15 2008

OKZ036-037-TXZ083-085-160315-
JACKSON OK-TILLMAN OK-HARDEMAN TX-WILBARGER TX-
925 PM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...JACKSON...TILLMAN
AND WILBARGER COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES NORTHWEST OF
CHILLICOTHE TO 5 MILES NORTHEAST OF ODELL AT 925 PM CDT...MOVING
SOUTHEAST AT 27 MPH.

DANGEROUS LIGHTNING AND WIND GUSTS AROUND 50 MPH LIKELY...AND MAY
EXTEND WELL OUTSIDE OF THE RAIN AREA...POSSIBLY AFFECTING
ALTUS...FREDERICK...AND VERNON.

BURKE
Special weather statement, Jun 15, 8:45 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT SUN JUN 15 2008

OKZ009-010-014-015-160330-
ROGER MILLS OK-DEWEY OK-WOODWARD OK-ELLIS OK-
945 PM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...ELLIS...ROGER MILLS
AND WOODWARD COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED BETWEEN VICI AND CAMARGO AT 945 PM
CDT...MOVING SOUTHEAST AT 33 MPH.

DANGEROUS LIGHTNING AND WINDS AROUND 50 MPH ARE LIKELY...AND MAY
EXTEND WELL OUTSIDE OF THE RAIN AREA. SOME SMALL HAIL IS ALSO LIKELY.

PEOPLE IN DEWEY...ELLIS...ROGER MILLS AND WOODWARD COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

BURKE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dewey

When
June 15, 8:55 PM CST
Where
Dewey County, 4 mi WNW of Camargo
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.042, -99.356

Thunderstorm Wind, Blaine

When
June 15, 9:55 PM CST
Where
Blaine County, 7 mi W of Watonga
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.850, -98.535

Thunderstorm Wind, Kay

When
June 15, 10:07 PM CST
Where
Kay County, 4 mi W of Blackwell
Measured
53 kt (61 mph) measured gust
Reported by
Emergency Manager
Coordinates
36.800, -97.352

Thunderstorm Wind, Kay

When
June 15, 10:30 PM CST
Where
Kay County, 4 mi SSE of Blackwell
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.746, -97.252

Thunderstorm Wind, Caddo

When
June 15, 10:33 PM CST
Where
Caddo County, 4 mi N of Hinton
Measured
62 kt (71 mph) measured gust
Reported by
Public
Coordinates
35.528, -98.360

Thunderstorm Wind, Noble

When
June 15, 11:10 PM CST
Where
Noble County, 7 mi SSE of Red Rock
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.366, -97.132

Thunderstorm Wind, Noble

When
June 15, 11:15 PM CST
Where
Noble County, 7 mi SSE of Red Rock
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.366, -97.132

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99562, 99563, 99565, 99566, 99567, 99568, 99569.